Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 91, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 15, 2012, 8:08 PM CDT for Bollinger County, Perry County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 8:08 PM CDT (01:08 UTC)
- Expired
- Mar 15, 2012, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bollinger County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 128 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601
WUUS53 KPAH 160108
SVRPAH
MOC017-157-160145-
/O.NEW.KPAH.SV.W.0091.120316T0108Z-120316T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
808 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
SOUTHWESTERN PERRY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 845 PM CDT.
* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF MARQUAND...OR 9 MILES EAST OF FREDERICKTOWN...AND MOVING
NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN PERRY AND NORTHERN
BOLLINGER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3766 9006 3758 9001 3748 9002 3743 9014
3761 9015
TIME...MOT...LOC 0108Z 242DEG 13KT 3753 9014
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:17 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 15, 6:17 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 617 PM CDT THU MAR 15 2012 .UPDATE... UPDATED FOR THE 00Z TAF ISSUANCE. && .DISCUSSION... /ISSUED 311 PM CDT THU MAR 15 2012/ ANOTHER MCV IN THE VICINITY OF LIVINGSTON COUNTY WILL CONTINUE TO MOVE EAST OUT OF THE AREA BY 00Z. A LINE OF STRONG TO SEVERE STORMS HAS DEVELOP ON AN OUTFLOW BOUNDARY FROM THIS MORNINGS STORMS. SOME GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THE BOUNDARY...BUT THE SEVERE THREAT CONTINUES TO BE PULSY LARGE HAIL. GIVEN HOW WORKED OVER THE AIRMASS IS OVER OUR AREA...WOULD BE SURPRISED IF THE STORMS OVER CENTRAL MISSOURI SURVIVE DEEP INTO OUR AREA. WILL HAVE TO WATCH THE WESTERN FOUR COUNTIES IN SOUTHEAST MISSOURI...BUT THAT SHOULD BE IT. SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 311 PM CDT THU MAR 15 2012 BEEN REAL BUSY WITH ACTIVE WEATHER TODAY...SO WILL BE BRIEF. THE FORECAST THROUGH SATURDAY NIGHT IS BASICALLY THE SAME...WARM AND HUMID WITH DAILY CHANCES OF THUNDERSTORMS OVER AT LEAST SOME PORTION OF THE FORECAST AREA. ANYTHING THAT MAKES IT INTO THE WEST SHOULD DIE OFF QUICKLY WITH EASTWARD PROGRESS AND LOSS OF HEATING THIS EVENING. SEE LITTLE TANGIBLE REASON FOR CONVECTIVE DEVELOPMENT LATER TONIGHT...SO TRENDED QUICKLY DOWN TO LOW CHANCE POPS BEHIND THE MCV THIS EVENING. COULD SEE DIURNAL DEVELOPMENT BY EARLY AFTERNOON FRIDAY...MAINLY IN THE SOUTHEAST...SO RAMPED CHANCE POPS BACK UP A BIT THEN. WILL SEE A LULL WITH ONLY SLIGHT POPS FOR MUCH OF FRIDAY NIGHT...BUT THE MODELS ARE INDICATING SOME DEVELOPMENT TOWARD 12Z SATURDAY MAINLY IN THE NORTHEAST HALF OF THE AREA. BACK TO DIURNAL CHANCES SATURDAY AFTERNOON...AND THEN IT SEEMS THAT THE RIDGE MAY FINALLY DRY US OUT SATURDAY NIGHT. LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 311 PM CDT THU MAR 15 2012 PATTERN OF RIDGE OVER THE EASTERN U.S. AND A TROUGH OVER THE WEST WILL CONTINUE UNTIL WEDNESDAY. AFTER THAT THE TROUGH OVER THE WEST LIFTS AND WEAKENS AS IT MOVES TOWARD THE GREAT LAKES. THE MAIN CORRIDOR OF PRECIPITATION WILL BE OVER THE PLAINS MONDAY AND TUESDAY AND SHOULD START REACHING AT LEAST OUR WESTERN SECTIONS BY WEDNESDAY. EXPECT MORE WIDESPREAD THUNDERSTORMS BY THURSDAY AS THE SYSTEM LIFTS AND THE RIDGE OVER THE EAST BREAKS DOWN. WENT WITH TEMPERATURES CLOSER TO MEX VALUES AS THE BLENDED APPROACH LOWERS THEM TOO FAST. ALSO RAISED DEW POINTS BASED UPON CONTINUED SOUTHERLY FLOW AND MOS GOING TOO CLOSE TO CLIMATOLOGY THAT FAR OUT. && .AVIATION... CONVECTION SHOULD BE OVER FOR THE TAF SITES...AT LEAST FOR THE TIME BEING. MAY SEE WIDELY SCATTERED DIURNAL TSRA AFTER 16Z FRIDAY SO INCLUDED CB AT ALL SITES. WINDS WILL REMAIN OUT OF THE SOUTH SOUTHWEST AOB 10 KTS. OTHERWISE THE FORECAST WILL BE VFR THROUGH THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...JP LONG TERM....JP
Hazardous weather outlook, Mar 15, 6:32 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT THU MAR 15 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-162345- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 632 PM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE QUAD STATE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED DAILY THROUGH SUNDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...DUE TO THE VERY MOIST AND UNSTABLE AIR MASS IN PLACE...ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY DURING THE HEAT OF THE AFTERNOONS AND EARLY EVENINGS. IN ADDITION... LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY ANY STORMS THAT DO FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JP
In the hours before
Local storm report, Mar 15, 2:22 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 SE MURRAY 36.59N 88.29W
03/15/2012 M1.00 INCH CALLOWAY KY TRAINED SPOTTER
SEVERAL REPORTS OF QUARTER SIZE HAIL SOUTHEAST OF TOWN.
&&
SMITTYLocal storm report, Mar 15, 2:36 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL HAMLIN 36.60N 88.08W
03/15/2012 M1.00 INCH CALLOWAY KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Mar 15, 2:53 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 2 W HOPKINSVILLE 36.85N 87.53W
03/15/2012 E1.00 INCH CHRISTIAN KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED WEST OF TOWN.
&&
SMITTYLocal storm report, Mar 15, 3:15 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL JACKSON 37.38N 89.65W
03/15/2012 M0.75 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
PEA TO PENNY SIZE HAIL REPORTED IN THE COMMUNITY.
1236 PM HAIL HOPKINSVILLE 36.85N 87.49W
03/15/2012 M1.75 INCH CHRISTIAN KY LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED ALONG GLASS AVENUE BY LAW
ENFORCEMENT.
0110 PM HAIL 4 NW FORT BRANCH 38.29N 87.63W
03/15/2012 M1.00 INCH GIBSON IN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
0147 PM HAIL PETERSBURG 38.49N 87.28W
03/15/2012 M1.00 INCH PIKE IN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
0155 PM HAIL PETERSBURG 38.49N 87.28W
03/15/2012 M1.00 INCH PIKE IN TRAINED SPOTTER
ADDITIONAL REPORT. HAIL LASTING FOR NEARLY 5 MINUTES.
WIND GUSTS 40 MPH ASSOCIATED WITH THIS STORM.
0220 PM HAIL 2 SE MURRAY 36.59N 88.29W
03/15/2012 M1.00 INCH CALLOWAY KY TRAINED SPOTTER
SEVERAL REPORTS OF QUARTER SIZE HAIL SOUTHEAST OF TOWN.
0235 PM HAIL HAMLIN 36.60N 88.08W
03/15/2012 M1.00 INCH CALLOWAY KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
0253 PM HAIL 2 W HOPKINSVILLE 36.85N 87.53W
03/15/2012 E1.00 INCH CHRISTIAN KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED WEST OF TOWN.
&&
SMITTYLocal storm report, Mar 15, 3:54 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL OWENSBORO 37.76N 87.12W
03/15/2012 M1.00 INCH DAVIESS KY TRAINED SPOTTER
SEVERAL REPORTS OF QUARTER SIZE HAIL.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:22 PM CDT | Flash Flood Warning | PAH | Bollinger, Perry | 3 hr |
| Mar 15, 9:04 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 26 min |
| Mar 15, 11:56 PM CDT | Flash Flood Warning | PAH | Stoddard | 3 hr |
| Mar 16, 2:39 AM CDT | Areal Flood Advisory | PAH | Butler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.